Florida, 2010Damaging Wind in Florida, August 7, 2010
August 7, 2010 · NWS TAE · 1 event in 1 county or zone
A few afternoon thunderstorms developed with one storm becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few afternoon thunderstorms developed with one storm becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 7, 2:34 PM EST, 21 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT SAT AUG 7 2010
.SYNOPSIS...THE UPPER LEVEL RIDGE IS CENTERED OVER TX THIS
AFTERNOON. UPSTREAM...SHORT WAVE ENERGY IS PUSHING INTO CA.
DOWNSTREAM...THE TROUGH CONTINUES TO LIFT AWAY FROM THE E COAST.
TS COLIN APPEARS TO BE GETTING SHEARED APART BY A TUTT FEATURE OFF
THE SE U.S. COAST. SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING
ACROSS CENTRAL GA AND AL. A SURFACE TROUGH EXTENDS ALONG THE N FL
BORDER. AS ANTICIPATED...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION WITH THE GREATEST CONCENTRATION NEAR THE
SURFACE TROUGH. THERE HAVE BEEN A FEW STRONG STORMS...BUT SO FAR NO
SEVERE.
&&
.SHORT TERM...TONIGHT THROUGH MON NIGHT.
AS THE W COAST ENERGY CONTINUES TO COME ASHORE...THE RIDGE OVER THE
PLAINS WILL BUILD EWD ONCE AGAIN. ALAS...THIS WILL MEAN TEMPS WILL
ALSO BE ON THE INCREASE. IN THE INTERIM...WE ARE LOOKING FOR
CONVECTION TO LINGER FOR MUCH OF THE OVERNIGHT HOURS WITH LOW TEMPS
DROPPING INTO THE MID 70S INLAND AND UPPER 70S AT THE COAST. SOME
DRIER AIR WILL WORK INTO THE REGION ACROSS OUR NERN ZONES ON SUN
WITH POPS DOWN TO LOW CHANCE THERE. IN FL...LOOK FOR ANOTHER DAY OF
LIKELY POPS WHERE DEEP LAYER MOISTURE WILL PERSIST. WITH REDUCED
CONVECTIVE COVERAGE UP N...TEMPS WILL REACH THE UPPER 90S. AREAS
FROM SE AL ACROSS SW GA INTO THE ERN FL BIG BEND WILL SEE HEAT
INDICES APPROACHING 110 DEGREES IN A FEW SPOTS SUN AFTERNOON. WE
WILL DEFER ANY DECISION ON A HEAT ADVISORY...TRADITIONALLY A FIRST
PERIOD PRODUCT...TO THE MID SHIFT. BY MON...THE DRIER AIR WILL HAVE
WORKED ITS WAY ACROSS MOST OF THE FORECAST AREA. THIS WILL DROP POPS
BELOW NORMAL WITH THE HIGHEST POPS (40) IN FAVORED SEA BREEZE AREAS
NEAR THE COAST. MOST AREAS WILL SEE TEMPS REACH THE UPPER 90S WITH
100 DEGREES NOT OUT OF THE QUESTION. A FEW COASTAL AREAS COULD SEE
HEAT INDICES APPROACHING 110 ONCE AGAIN...BUT WE SHOULD SEE DEW
POINTS MIXING DOWN ENOUGH FURTHER INLAND TO PRECLUDE ANY CONCERNS
FOR A HEAT ADVISORY ON THAT DAY. BY MON NIGHT...POPS WILL BE LIMITED
TO THE COASTAL WATERS ONLY. AT THE END OF THE SHORT TERM PERIOD...
THE TUTT FEATURE MAY BE EMERGING OFF THE W COAST OF FL. THERE IS AS
OF YET NO REAL MODEL CONSENSUS ON THE EVOLUTION OF THIS FEATURE...
BUT IN ANY CASE...ITS IMPACTS SHOULD PRIMARILY BE FELT IN THE LONG
TERM PERIOD.
.LONG TERM...TUE THROUGH NEXT SAT.
EXTENDED BEGINS WITH UPPER TROUGHS ON BOTH COASTS AND A DEEP LAYER
WARM HIGH CENTERED OVER THE MIDDLE MISSISSIPPI VALLEY WITH RIDGING
EXTENDING SOUTHWARD INTO THE CENTRAL GULF OF MEXICO. THE OTHER KEY
FEATURE IS A TUTT OFF THE FLORIDA EAST COAST MOVING SLOWLY WESTWARD.
BY THURSDAY MORNING...THE TUTT IS CENTERED OVER THE BIG BEND WITH
THE UPPER HIGH BEING SQUEEZED WESTWARD INTO THE SOUTHWEST U.S. AS
WELL AS RIDGING DEVELOPING EAST OF THE TUTT. NEW GFS GUIDANCE HAS
SLOWED THE WESTWARD PROGRESSION OF THE TUTT BY A DAY OR SO FROM
EARLIER GUIDANCE. THE EURO STILL HAS THE TUTT PASSING ON WEDNESDAY.
EXPECT SOME DRIER AIR ALOFT AS TUTT APPROACHES...THEREFORE HIGHER
TEMPS AND LOWER POPS ARE IN STORE FOR US THROUGH MID WEEK. HEAT
INDICES COULD AGAIN APPROACH 110 ON TUESDAY AND WEDNESDAY.
HOWEVER...FROM WEDNESDAY NIGHT ON...THERE IS SOME UNCERTAINTY AS TO
POSSIBLE WEATHER ASSOCIATED THE PASSAGE OF THE UPPER LOW. GFS IS
SUGGESTING ONLY A SLIGHT INCREASE IN POPS. POPS WILL START OUT BELOW
CLIMO DUE TO THE APPROACHING TUTT...THEN RETURN TO NEAR NORMAL BY
THE END OF THE WEEK. TEMPS WILL REMAIN ABOVE NORMAL.
&&
.MARINE...TONIGHT THROUGH THU.
WINDS WILL BE OUT OF THE WSW TONIGHT AND SUN WITH A WIND SHIFT
COMMENCING LATE SUN NIGHT. BY MON...WINDS WILL BE OFFSHORE OUT OF
THE NW. BY MON NIGHT...THE FORECAST DEPENDS LARGELY ON THE SURFACE
RESPONSE TO THE TUTT FEATURE. FOR NOW...WE HAVE ACCEPTED THE GFS
SOLUTION AND SHOW WINDS VEERING AROUND TO THE NE AND THEN E WITH
SOME INCREASE IN SPEED ACROSS THE ERN ZONES FOR EARLY TUE. WINDS
WILL THEN REMAIN SOMEWHAT ELEVATED OUT OF THE E OR SE INTO THU.
&&
.AVIATION...THROUGH 18Z SUN.
SCT-NMRS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE
REGION THIS AFTERNOON...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN
HALF OF THE AREA. THESE STORMS WILL CONTINUE THROUGHOUT MUCH OF THE
AFTERNOON AND EARLY EVENING HOURS PRODUCING IFR CONDITIONS. EXPECT
TO SEE THE OVERALL COVERAGE DECREASE AFTER ABOUT 02Z. WITH DEBRIS
CLOUDS LIKELY TO NOW CLEAR AT MOST SITES...EXPECT TO SEE AT LEAST
MVFR CONDITIONS BEFORE SUNRISE. IT IS ENTIRELY POSSIBLE AT ABY AND
VLD THAT IFR CIGS/VSBYS DEVELOP...BUT NOT CONFIDENT ENOUGH TO
INCLUDE IT AT THIS TIME. WITH AN ACTIVE LAND BREEZE OVERNIGHT...WILL
INCLUDE MENTION OF A VCTS AT ECP JUST AFTER SUNRISE AND INTO THE
MORNING HOURS.
&&
.FIRE WEATHER...RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET OVER
THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 95 76 98 76 / 40 60 30 30 10
PANAMA CITY NW 78 94 78 98 78 / 40 60 30 40 10
DOTHAN 75 97 77 97 75 / 30 50 20 20 10
ALBANY 75 97 75 98 75 / 30 30 20 20 05
VALDOSTA 75 95 73 96 74 / 30 50 20 20 10
CROSS CITY 76 93 74 97 75 / 40 60 30 40 20
APALACHICOLA 79 92 76 93 79 / 40 60 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WX...GODSEY
LONG TERM...WATSON
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 7, 2:22 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EDT SAT AUG 7 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
322 AM EDT SAT AUG 7 2010 /222 AM CDT SAT AUG 7 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLENTY OF MOISTURE COMBINED WITH AN APPROACHING FRONTAL BOUNDARY
FROM THE NORTH WILL KEEP THE RAIN CHANCES UP THROUGH THE DAY
TODAY AND WELL INTO THE NIGHT TONIGHT. THERE IS A SLIGHT CHANCE
FOR STRONG STORMS TO DEVELOP WITH THE MAIN THREAT BEING DAMAGING
WIND GUSTS. DESPITE THE ENHANCED CLOUD COVERAGE AND RAIN...HEAT
INDICES WILL REACH THE 103 TO 108 RANGE COME THIS AFTERNOON AS
TEMPERATURES CLIMB INTO THE MID 90S.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AFTER ANOTHER ROUND OF SCATTERED AFTERNOON SHOWERS AND
STORMS...THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY ABOVE WILL
MOVE OVER AND POSSIBLY SOUTH OF THE LOCAL AREA BY MONDAY WITH
DRIER AIR FILLING IN FROM THE NORTH THROUGH THE MID-WEEK PERIOD.
THIS CLEARING TREND WILL ALLOW TEMPERATURE TO CLIMB BACK INTO
UPPER 90S THROUGH THE MID-WEEK WITH HEAD INDICES APPROACHING
ADVISORY LEVELS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Aug 7, 11:45 AM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT SAT AUG 7 2010
FLZ011-071730-
JACKSON-
1145 AM CDT SAT AUG 7 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN JACKSON
COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1230 PM CDT
AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF COTTONWOOD...MOVING SOUTHEAST
AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 7, 12:19 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT SAT AUG 7 2010
GAZ159-160-071800-
BROOKS-LOWNDES-
119 PM EDT SAT AUG 7 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROOKS AND SOUTHERN LOWNDES COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 200 PM EDT
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR QUITMAN...OR 12 MILES SOUTHWEST OF
VALDOSTA...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 7, 1:15 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SAT AUG 7 2010
FLZ017-018-GAZ158-159-071900-
BROOKS-INLAND JEFFERSON-LEON-THOMAS-
215 PM EDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN BROOKS AND
THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA AS WELL AS NORTHERN
JEFFERSON AND LEON COUNTIES IN NORTH FLORIDA...
* UNTIL 300 PM EDT
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF THOMASVILLE TO 9 MILES SOUTH OF BOSTON...MOVING SOUTHEAST AT 15
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 7, 1:55 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SAT AUG 7 2010
FLZ017-072000-
LEON-
255 PM EDT SAT AUG 7 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 400 PM EDT
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF TALLAHASSEE...MOVING EAST AT
15 MPH.
PEOPLE IN NORTHEASTERN LEON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
17-GOULD
Special weather statement, Aug 7, 2:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT SAT AUG 7 2010
FLZ008>010-072000-
CENTRAL WALTON-HOLMES-WASHINGTON-
213 PM CDT SAT AUG 7 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES...WALTON
AND WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...
* UNTIL 300 PM CDT
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF VERNON...MOVING SOUTHEAST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 7, 2:21 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SAT AUG 7 2010
FLZ012-013-112-072000-
CALHOUN-COASTAL BAY-INLAND BAY-
221 PM CDT SAT AUG 7 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BAY
AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
* UNTIL 300 PM CDT
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF LYNN HAVEN...MOVING EAST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Leon
- When
- August 7, 2:55 PM EST
- Where
- Leon County, 0.55 mi W of Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.321, -84.249
Powerlines were blown down on Woodville Highway. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Minnesota, August 7 to 8, 2010$52,000 · EF4 · 14 events
- Tornado in North Dakota, August 7, 2010EF4 · 2 events
- Tornadoes and Damaging Wind in Wisconsin, August 7, 20109 injured · $450,000 · EF1 · 3 events
- Rip Current in North Carolina, August 7, 20101 death · 1 event
- Lightning Strike in Alabama, August 7, 20101 death · 1 event
- Tornado and Hail in Minnesota, August 7 to 8, 2010$65,000 · EF1 · 18 events
- Flash Flooding and Hail in Nevada, August 7 to 8, 2010$241,000 · 1 in hail · 5 events
- Lightning Strike in Arkansas, August 7, 20101 injured · $75,000 · 1 event
- Tornado in Florida, August 7, 2010$58,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, August 7 to 9, 2010$27,000 · 50 kt wind · 5 events
- Lightning Strikes in Texas, August 7, 2010$21,000 · 2 events
- Rip Current in Georgia, August 7, 20102 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258349.